Publication Details

This article was originally published as Goard, JM and Hansen, N, Comparison of the performance of a time-dependent short-interest rate model with time-dependent models, Applied Mathematical Finance, 11 (2), 2004, 147-164. Original journal article available here. The attached document also includes the authors unpublished Clarification (2008).


The coefficients in the stochastic differential equation that the short interest rate follows are of vital importance in the subsequent modelling of bond prices and other interest rate products. Empirical tests have previously been performed by various authors who compare a variety of popular short-rate models. Most recently, Ahn and Gao compared their model with affine-drift models and showed that their model with a non-linear drift function outperforms the others. This paper compares the model developed by Goard, which is a time-dependent generalization of the Ahn–Gao model, with the Ahn–Gao model itself. It is found that the time-dependent model using a second-order Fourier series in time, outperforms the Ahn–Gao model for all data sets considered.



Link to publisher version (DOI)